MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS DIVISION CELL-DYN 3700 SL ANALYZER; AUTOMATED HEMATOLOGY ANALYZER

ABBOTT DIAGNOSTICS DIVISION CELL-DYN 3700 SL ANALYZER; AUTOMATED HEMATOLOGY ANALYZER
Catalog Number 02H31-01
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer stated that the cd3700 analyzer generated a falsely elevated platelet result on one patient in the closed mode.The initial result was 950 k/ul.The customer performed a manual smear and observed no platelets, so they reran the sample and the result was 300 k/ul.There was no reported impact to patient management.There was no additional patient information provided.
 
Additional Manufacturer Narrative
The customer observed falsely elevated platelet results on a patient sample run in the closed mode compared to a manual differential.A site visit by field service found that the cable of the left front cover was cut.Field service replaced the cable resolving the issue.There were no customer returns available for this investigation.A review of service complaints for the cd3700 analyzer, the left front cover, list number 8932086101, or the cable, list number 8952077901 did not identify any other complaints or trends for this issue.A review of the cell-dyn 3700 operator's manual provides the operator with adequate troubleshooting for inaccurate or imprecise rbc/mcv/plt data.Based on this investigation a product deficiency was not identified for the cell-dyn 3700, list number 02h31-01, the left front cover, list number 8932086101, or the cable, list number 8952077901.

Brand Name
CELL-DYN 3700 SL ANALYZER
Common Device Name
AUTOMATED HEMATOLOGY ANALYZER
Manufacturer (Section D)
ABBOTT DIAGNOSTICS DIVISION
4551 great america parkway
santa clara CA 95054
MDR Report Key6055196
Report Number2919069-2016-02236
Device Sequence Number13459819
Product Code GKZ
UDI-Device Identifier00380740002725
UDI-Public00380740002725
Combination Product (Y/N)N
Initial Reporter CountryUY
PMA/510(K) Number
K980614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 11/07/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02H31-01
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/05/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/25/2016
Supplement Report FDA Received Date11/07/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1